Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 204, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 24, 2000, 12:02 AM CDT for Breckinridge County, Meade County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2000, 12:02 AM CDT (05:02 UTC)
- Expired
- Aug 24, 2000, 12:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Breckinridge County, KY, Meade County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 12:15 AM CDT | Thunderstorm Wind 60 E | Countywide, KY | Trees and power lines were downed by thunderstorm winds. Some of the trees were blown on to power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 11:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2220 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 240503 SVRSDF KYC027-163-240530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 102 AM EDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY CENTRAL AND SOUTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 130 AM EDT (1230 AM CDT) * AT 1259 AM EDT( 1159 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM BRANDENBURG TO UNION STAR...OR FROM 29 MILES SOUTHWEST OF LOUISVILLE TO 45 MILES SOUTHWEST OF LOUISVILLE...MOVING SOUTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DOE VALLEY...WEBSTER AROUND 1210 AM CDT EKRON...GARFIELD...GUSTON...IRVINGTON AROUND 1215 AM CDT GARRETT AROUND 120 AM EDT BIG SPRING...CUSTER AROUND 1225 AM CDT THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 9:25 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 23, 9:25 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1025 PM EDT WED AUG 23 2000 2ND NIGHT IN A ROW WHERE MCS DVLPMNT EXPECTED UPSTREAM... ACRS PARTS OF THE THE MO VLY... THEN ROLLING SEWD INTO OUR FCST AREA (FA) OVNGT. JET STREAK APRCHG MO VLY...WIL SHIFT THRU THE MID OH VLY...PUTTING AT LEAST WRN FA IN FAVORABLE RGT ENTRANCE RGN. MEANWHILE...VEERING LLJ (H85) AIMED TWD KY BY THU MRNG. LCL STABILITY PROGRAM SUGGESTS AXIS OF GREATEST MOIST AND INSTABILITY WRN FA ... AND THAT'S WHERE WE WILL TRY AND HIT POPS HARDEST OVNGT. LINGERING PCPN THU MRNG FROM ONGOING CONVECTION...HANDLED WELL IN CURRENT FCST. OTHERWISE FCST ON TRACK. .SDF...NONE. STUREY S
In the hours before
Local storm report, Aug 23, 10:42 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 PM EDT WED AUG 23 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM 2 NW ENGLISH IN 1 INCH HAIL
08/23/00 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 23, 11:10 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1210 AM EDT THU AUG 24 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM CUZCO IN .75 INCH HAIL
08/23/00 DUBOIS REPORTED BY STORM
SPOTTER.Local storm report, Aug 23, 11:23 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 AM EDT THU AUG 24 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM ENGLISH IN WIND DAMAGE
08/23/00 CRAWFORD TREES DOWN ONTO
VEHICLE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:00 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.